Alert archive / California / Wind Advisories in 2007
Wind Advisory 10, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Dec 17, 2007, 2:47 PM PST for 8 counties in California. It took effect at Dec 17, 2007, 10:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2007, 2:47 PM PST (22:47 UTC)
- In effect from
- Dec 17, 2007, 10:00 PM PST
- Expired
- Dec 18, 2007, 4:00 PM PST
- In force
- 18 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 69 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.8 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 172247 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 247 PM PST MON DEC 17 2007 ...WIND ADVISORY IN EFFECT FOR THE MOUNTAINS AND COAST OF THE SAN FRANCISCO BAY AREA... .A STRONG PACIFIC STORM SYSTEM WILL MOVE TO THE COAST TONIGHT AND TUESDAY. WINDS WILL INCREASE ALONG THE COAST AND IN THE MOUNTAINS LATER TONIGHT...AND WILL CONTINUE THROUGH TUESDAY MORNING. CAZ006-505-507>509-511-512-181100- /O.NEW.KMTR.WI.Y.0010.071218T0600Z-071218T1800Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- 247 PM PST MON DEC 17 2007 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY FOR THE MOUNTAINS AND COAST OF THE SAN FRANCISCO BAY AREA. A STRONG PACIFIC STORM SYSTEM WILL MOVE TO THE COAST TONIGHT AND TUESDAY MORNING. RAIN AND WIND WILL INCREASE OVERNIGHT...WITH WIND GUSTS TO 45 MPH POSSIBLE LATE TONIGHT AND TUESDAY MORNING IN THE ADVISORY AREA. AS THE ASSOCIATED COLD FRONT PASSES TO THE SOUTH AND EAST WINDS WILL DECREASE IN THE AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STROBIN
3 follow-up statements
000 WWUS76 KMTR 181046 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 246 AM PST TUE DEC 18 2007 ...WIND ADVISORY IN EFFECT FOR THE MOUNTAINS AND COAST OF THE SAN FRANCISCO BAY AREA... .A STRONG PACIFIC STORM SYSTEM CONTINUES TO MOVE TOWARD THE CALIFORNIA COASTLINE EARLY TUESDAY MORNING. SOUTHERLY WINDS WILL CONTINUE TO INCREASE ALONG THE COAST AND IN THE MOUNTAINS DURING THE MORNING HOURS. CAZ006-505-507>509-511-512-181800- /O.CON.KMTR.WI.Y.0010.000000T0000Z-071218T1800Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- 246 AM PST TUE DEC 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE ALONG THE COAST AND HILLS EARLY THIS MORNING. WIND SPEEDS WILL GENERALLY BE 20 TO 30 MPH WITH GUSTS TO 45 MPH. AS THE STORM SYSTEM MOVES INLAND THIS AFTERNOON...WINDS WILL DECREASE BUT REMAIN BREEZY IN THE HILLS. A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MEHLE
000 WWUS76 KMTR 181746 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 946 AM PST TUE DEC 18 2007 ...WIND ADVISORY HAS BEEN EXTENDED FOR THE MOUNTAINS AND COAST NORTH OF THE GOLDEN GATE UNTIL NOON... ...WIND ADVISORY HAS BEEN EXTENDED FOR THE SAN MATEO AND SAN FRANCISCO COAST AS WELL AS THE SANTA CRUZ AND EAST BAY MOUNTAINS UNTIL 4 PM PST... .A STRONG PACIFIC STORM SYSTEM CONTINUES TO MOVE TOWARD THE CALIFORNIA COAST THIS MORNING. SOUTHERLY WINDS WILL CONTINUE TO BE STRONG AND GUSTY IN THE NORTH BAY THIS MORNING...WITH STRONG AND GUSTY WINDS CONTINUING THROUGH MID AFTERNOON SOUTH OF THE GOLDEN GATE. CAZ505-507-182000- /O.EXT.KMTR.WI.Y.0010.000000T0000Z-071218T2000Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS- 946 AM PST TUE DEC 18 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PST TODAY. A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ006-508-509-511-512-190000- /O.EXT.KMTR.WI.Y.0010.000000T0000Z-071219T0000Z/ SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- 946 AM PST TUE DEC 18 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STROBIN
000 WWUS76 KMTR 181958 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1158 AM PST TUE DEC 18 2007 ...WIND ADVISORY HAS BEEN CANCELED FOR THE MOUNTAINS AND COAST NORTH OF THE GOLDEN GATE... ...WIND ADVISORY HAS BEEN EXTENDED FOR THE SAN MATEO AND SAN FRANCISCO COAST AS WELL AS THE SANTA CRUZ AND EAST BAY MOUNTAINS UNTIL 4 PM PST... .A STRONG PACIFIC STORM SYSTEM CONTINUES TO MOVE THROUGH CENTRAL CALIFORNIA. WINDS HAVE DECREASED NORTH OF THE GOLDEN GATE...BUT CONTINUES TO BE STRONG AND GUSTY OVER THE EAST BAY HILLS AND SANTA CRUZ MOUNTAINS...AS WELL AS THE SAN MATEO AND SAN FRANCISCO COASTLINE. CAZ505-507-182100- /O.CAN.KMTR.WI.Y.0010.000000T0000Z-071218T2000Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS- 1158 AM PST TUE DEC 18 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE WIND ADVISORY. A STRONG COLD FRONT HAS MOVED THROUGH THE NORTH BAY THIS MORNING. WINDS HAVE BEGUN TO DECREASE...BUT WILL REMAIN GUSTY TO 30 MPH THIS AFTERNOON. $$ CAZ006-508-509-511-512-190000- /O.CON.KMTR.WI.Y.0010.000000T0000Z-071219T0000Z/ SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- 1158 AM PST TUE DEC 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 17, 9:15 AM PST, 5 hours 32 minutes earlier.
Area forecast discussion, Dec 17, 9:15 AM PST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
915 AM PST MON DEC 17 2007
.DISCUSSION...FIRST SYSTEM THAT HAS BROUGHT THE RAIN LAST NIGHT AND
EARLY MORNING IS FALLING APART AS IT MOVES ACROSS THE SOUTHERN CWA.
RADAR STILL INDC SOME SHOWERS OVER THE SOUTHERN MOUNTAINS OF MONTEREY
AND SAN BENITO COUNTIES. THERE ARE ALSO A FEW SHOWERS IN THE SANTA
CRUZ AND EAST BAY MTNS THAT ARE BARELY SEEN ON RADAR. THEREFORE...
WILL BE UPDATING THE FORECAST TO ISOLATED/SCATTERED SHOWERS TODAY.
NEXT UPSTREAM IS RIGHT ON THE HEELS OF THE DEPARTING SYSTEM. WARM
ADVECTION RAINS BEGINS TONIGHT IN THE SF BAY AREA...THEN SPREADS
SOUTH DURING THE DAY ON TUESDAY. WINDS LOOK TO BE GUSTY...BUT IT DOES
NOT LOOK LIKE IT WILL REACH WIND ADVISORY CRITERIA.
MORE RAIN IS EXPECTED ON THURSDAY AS ANOTHER SYSTEM MOVES TO THE
COAST. THE 12Z MODELS SEEM TO BE DRIER FOR THE WEEKEND...BUT WILL
WAIT TO THE 12Z EURO BEFORE MAKING ANY UPDATES.
&&
.CLIMATOLOGY...WINTER OFFICIALLY BEGINS AT 10:08 PM FRIDAY EVENING...
DECEMBER 21ST.
&&
.AVIATION...SOUTHEAST WINDS WILL CONTINUE ACROSS THE AREA TODAY IN
ADVANCE OF AN APPROACHING COLD FRONT. SKIES WILL BECOME OVC AFTER
06Z AND CIGS WILL LOWER TO AROUND 4 KFT AFTER 08Z. RAIN WILL RETURN
BY 06Z NORTH NEAR STS AND SPREAD TO THE SFO BY 09Z THEN TO MRY BY
10Z. STRONGER WINDS ARE EXPECTED AFTER 12Z WITH SUSTAINED VALUES AT
SFO FORECAST TO BE NEAR 15KT.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDY...SCA...PT ARENA TO PIGEON POINT 0-60NM.
SCA...ROUGH BAR
PUBLIC FORECAST: STROBIN
AVIATION/MARINE: WALBRUN/BELL
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Dec 17, 4:49 AM PST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 449 AM PST MON DEC 17 2007 CAZ006-505>514-516>518-181300- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 449 AM PST MON DEC 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO AND MONTEREY BAY AREAS. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL CONTINUE TO PUSH THROUGH THE BAY AREA EARLY TODAY. AS A RESULT...RAIN SHOWERS WILL BE POSSIBLE THROUGH MIDDAY...MAINLY FOR LOCATIONS SOUTH OF SAN FRANCISCO. ANOTHER...YET STRONGER...STORM SYSTEM IS EXPECTED TO IMPACT THE BAY AREA LATE THIS EVENING AND INTO TONIGHT. THIS STRONGER SYSTEM IS FORECAST TO BRING MORE SUBSTANTIAL RAINFALL TO THE REGION. THEREFORE...URBAN FLOOD ADVISORIES MAY BECOME NECESSARY. IN ADDITION...WIND ADVISORIES MAY BE NEEDED LATE TONIGHT AS STRONG SOUTHERLY WINDS ARE EXPECTED...ESPECIALLY OVER THE OCEAN... ALONG THE COAST AND IN THE HILLS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STRONG STORM SYSTEM FROM MONDAY NIGHT WILL CONTINUE TO MAKE ITS WAY THROUGH THE SAN FRANCIS AND MONTEREY BAY AREA TUESDAY. AS A RESULT...STRONG WINDS AND HEAVY RAINFALL WILL STILL BE POSSIBLE TUESDAY. WINDS ARE FORECAST TO DIMINISH TUESDAY AFTERNOON...BUT RAIN CHANCES WILL CONTINUE INTO TUESDAY NIGHT. PRECIPITATION SHOULD TAPER OFF EARLY WEDNESDAY AS HIGH PRESSURE QUICKLY BUILDS IN. HOWEVER...PRECIPITATION CHANCES WILL CONTINUE THROUGH SUNDAY AS A SERIES OF STORM SYSTEMS CONTINUE TO AFFECT THE WEST COAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. MEHLE
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.